Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 206, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 11, 2008, 6:10 AM EST for Jefferson County, Taylor County, Wakulla County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 6:10 AM EST (11:10 UTC)
- Expired
- Dec 11, 2008, 6:45 AM EST
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Taylor County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 5:48 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 2:41 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 11, 2:41 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 AM EST THU DEC 11 2008
.SHORT TERM (TODAY THROUGH SATURDAY)...VIGOROUS STORM SYSTEM WILL
HAVE LINGERING AFFECTS ON THE REGION TODAY. SFC LOW...CURRENTLY JUST
INLAND NEAR PENSACOLA...WILL LIFT NORTH AND NORTHEAST THROUGH THE
DAY TODAY AND DRIVE THE ASSOCIATED COLD FRONT QUICKLY EAST AND OUT
OF THE CWA. WILL STILL BE DEALING WITH THE SQUALL LINE ALONG THE
FRONT DURING THE MORNING HOURS...THEN BE LEFT WITH LINGERING SHOWERS
AS THE UPPER LOW PASSES JUST TO THE NORTH.
HEAVY RAINFALL CONTINUES TO BE THE MAIN THREAT FROM THIS SYSTEM WITH
RADAR STORM TOTAL ESTIMATES OF 10+ INCHES ACROSS SE ALABAMA. THUS
WILL CONTINUE THE FLOOD WATCH FOR THE NORTHWESTERN HALF OF THE CWA
UNTIL THE RAIN ENDS. FRONT IS EXPECTED TO PICK UP SPEED
SIGNIFICANTLY DURING THE NEXT FEW HOURS AS THE UPPER LOW MOVES TO
THE EAST...SO EXPECT LIGHTER RAINFALL AMOUNTS IN THIS AREA AND DO
NOT ANTICIPATE EASTWARD EXPANSION OF FLOOD WATCH.
SEVERE THREAT CONTINUES TO BE MARGINAL. KINEMATIC PROFILES WILL
IMPROVE THROUGH THE REST OF THE NIGHT AND EARLY MORNING ACROSS
EASTERN PORTIONS OF THE AREA AS THE SFC LOW DEEPENS AND LIFTS
NORTHWARD. H85 JET WILL APPROACH 70 KNOTS ACROSS THE EASTERN BIG
BEND THIS MORNING. LIMITING FACTOR WILL BE THE INSTABILITY. FEEL
THAT INSTABILITY WILL BE MOST FAVORABLE IN THE EASTERN BIG BEND IN
THE 12Z TIMEFRAME AND THAT WILL BE THE MOST FAVORABLE TIME FOR
SEVERE WX AS THE SQUALL LINE MOVES EAST.
STRONG COLD AIR ADVECTION WILL KICK IN BEHIND THE FRONT TODAY. HIGHS
WILL LIKELY BE REALIZED BEFORE DAWN JUST AHEAD OF THE FRONT WITH
TEMPERATURES FALLING INTO THE 50S DURING THE DAY TODAY. SOLID
WESTERLY WINDS WITH GUSTS TO AROUND 25 MPH NECESSITATES THE ISSUANCE
OF A LAKE WIND ADVISORY FOR TODAY.
WINDS WILL KEEP LOWS ABOVE FREEZING FOR FRIDAY MORNING BUT AFTER A
COOL DAY FRIDAY AND PROXIMITY HIGH PRESSURE...SATURDAY MORNING
SHOULD SEE TEMPS JUST BELOW THE FREEZING MARK ACROSS THE CWA.
.LONG TERM (SATURDAY NIGHT THROUGH THRUSDAY)...IN THE UPPER
LEVELS...HIGH PRESSURE WILL BUILD OVER THE GOMEX AND RIDGE ACROSS
THE SOUTHEAST CORNER OF THE U.S. THROUGH MONDAY NIGHT. THE RIDGE
WILL BRIEFLY FLATTEN OVER THE LOCAL AREA TUESDAY THROUGH WEDNESDAY
BEFORE BUILDING ONCE AGAIN ON THURSDAY. AT THE SURFACE...HIGH
PRESSURE WILL RIDGE DOWN FROM THE NORTHEAST THROUGH MONDAY AND THEN
RETREAT TO THE EAST AS A WEAK COLD FRONT SLIDES INTO THE SOUTHEAST.
THE FRONT IS FORECAST TO STALL BEFORE REACHING THE TRI-STATE REGION
BUT MAY GET CLOSE ENOUGH TO BRING A FEW SHOWERS MAINLY TO OUR
ALABAMA AND GEORGIA ZONES DURING THE TUESDAY THROUGH WEDNESDAY NIGHT
TIME FRAME. WILL INTRODUCE JUST A SLIGHT POP FOR NOW. WITH NO MAJOR
WEATHER SYSTEMS EXPECTED TO IMPACT THE REGION AND UPPER RIDGING
DOMINATING THROUGH MOST OF THE PERIOD...TEMPS WILL BE AT OR ABOVE
SEASON LEVELS.
&&
.AVIATION...MVFR/IFR CIGS/VSBYS UNTIL AT LEAST DAYBREAK AT ALL
TAF SITES. WIDESPREAD CONVECTION ACROSS THE TRI-STATE REGION WILL
GRADUALLY END FROM WEST TO EAST LATER THIS MORNING INTO THE
AFTERNOON AS THE COLD FRONT PUSHES THROUGH. IFR VSBYS WITH
TORRENTIAL DOWNPOURS WILL OCCUR WITH THE STRONGER TSTMS. WINDS
WILL VEER AROUND TO THE WEST TODAY WITH GUSTS BETWEEN 20-25 KTS
POSSIBLE.
&&
.MARINE...SOUTHERLY WINDS CURRENTLY RUNNING 20+ KNOTS OFFSHORE
AHEAD OF THE COLD FRONT. WITH FRONTAL PASSAGE...WINDS WILL SHIFT
RAPIDLY TO THE WEST AND INCREASE TO NEAR 30 KNOTS. ANTICIPATING
FREQUENT GUSTS TO GALE FORCE THROUGHOUT THE DAY SO WILL CONTINUE
WITH GALE WARNING FOR ALL OF THE WATERS TODAY. WINDS WILL
GRADUALLY SUBSIDE TONIGHT AS THE LOW PRESSURE LIFTS WELL TO THE
NORTHEAST AND HIGH PRESSURE BUILDS IN. WINDS WILL CONTINUE TO
DIMINISH FRIDAY AND SATURDAY BEFORE LEVELING OFF. HIGH PRESSURE
NOSING DOWN THE EASTERN SEABOARD LATE THIS WEEKEND INTO EARLY NEXT
WEEK WILL KEEP EASTERLY WINDS OVER THE WATERS ELEVATED.
STRONG SOUTHERLY THEN WESTERLY FLOW WILL CONTINUE TO POSE A THREAT
FOR HIGH SURF THROUGH THE DAY TODAY AND INTO THURSDAY NIGHT. IN
ADDITION...MAY SEE TIDES RUNNING 1 TO 2 FEET ABOVE NORMAL ACROSS
THE SOUTHEAST BIG BEND AS THE STRONG SURGE OF WESTERLY WIND PILES
UP SOME WATERS. WILL CONTINUE TO HANDLE THIS WITH COASTAL HAZARD
MESSAGE.
&&
.FIRE WEATHER...DRIER AND COOLER AIR WILL POUR INTO THE AREA TODAY
AND FRIDAY. RH DURATIONS WILL APPROACHE RED FLAG CRITERIA FOR
FRIDAY ACROSS THE FLORIDA ZONES...SO WILL GO AHEAD WITH FIRE WX
WATCH. DURATIONS WILL BE MARGINAL ONCE AGAIN ON SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 63 37 61 30 59 / 70 10 0 0 0
PANAMA CITY 62 41 59 39 60 / 50 10 0 0 0
DOTHAN 57 34 57 31 57 / 60 10 0 0 0
ALBANY 61 37 60 31 58 / 80 20 0 0 0
VALDOSTA 65 40 60 32 59 / 80 20 0 0 0
CROSS CITY 68 41 61 31 63 / 80 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
LAKE WIND ADVISORY FROM 6 AM THIS MORNING TO 11 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES:
BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...TURNER...WORTH.
LAKE WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...
GRADY...IRWIN...LANIER...LOWNDES...THOMAS...TIFT.
FL...FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE FOLLOWING
ZONES: BAY...CALHOUN...COASTAL WALTON...HOLMES...INLAND
WALTON...JACKSON...WASHINGTON.
LAKE WIND ADVISORY FROM 7 AM EST /6 AM CST/ THIS MORNING TO
MIDNIGHT EST /11 PM CST/ TONIGHT FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
FLOOD WATCH UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON FOR THE
FOLLOWING ZONES: DIXIE...FRANKLIN...GADSDEN...GULF...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA.
HIGH SURF ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST FRIDAY FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM.
GALE WARNING FROM 10 AM THIS MORNING TO 4 AM EST FRIDAY FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST FRIDAY FOR THE
FOLLOWING ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA
FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN
FL OUT 20 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM
20 TO 60 NM.
GALE WARNING FROM 7 AM THIS MORNING TO 4 AM EST FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN
FL OUT 20 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM
20 TO 60 NM.
&&
CAMP/BARRY/FOURNIERIn the hours before
Special weather statement, Dec 11, 5:21 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EST THU DEC 11 2008 FLZ011-016-017-026-027-111115- GADSDEN-JACKSON-LEON-LIBERTY-WAKULLA- 521 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN...JACKSON... LEON...LIBERTY AND WAKULLA COUNTIES... * UNTIL 615 AM EST/515 AM CST/ AT 518 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF CHATTAHOOCHEE TO 15 MILES NORTH OF CARRABELLE TO CARRABELLE...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF BLOUNTSTOWN TO 15 MILES NORTH OF CARRABELLE TO CARRABELLE...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... QUINCY BY 550 AM EST. CRAWFORDVILLE BY 610 AM EST. 5 MILES WEST OF TALLAHASSEE BY 615 AM EST. WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
Special weather statement, Dec 11, 5:55 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 AM EST THU DEC 11 2008 GAZ143>145-155>157-111200- BAKER-DECATUR-GRADY-MILLER-MITCHELL-SEMINOLE- 555 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...DECATUR...GRADY... MILLER...MITCHELL AND SEMINOLE COUNTIES... * UNTIL 700 AM EST AT 552 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BLAKELY TO 6 MILES NORTHWEST OF DONALSONVILLE TO 15 MILES SOUTHWEST OF BAINBRIDGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE NEAR... BAINBRIDGE BY 610 AM EST. WHIGHAM BY 620 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:04 PM EST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Liberty and 2 more | 5 hr |
| Dec 10, 7:35 PM EST | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Dec 10, 10:32 PM EST | River Flood Warning | TAE | Jackson | 6 days |
| Dec 10, 10:32 PM EST | River Flood Warning | TAE | Calhoun | 8 days |
| Dec 10, 10:50 PM EST | Gale Warning | TAE | 29 hr | |
| Dec 11, 12:21 AM EST | Areal Flood Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Liberty and 2 more | 6 hr |
| Dec 11, 3:52 AM EST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 20 hr |
| Dec 11, 4:45 AM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Dec 11, 4:45 AM EST | Special Marine Warning | TAE | 60 min | |
| Dec 11, 4:57 AM EST | Severe Thunderstorm Warning | TAE | Franklin | 33 min |
| Dec 11, 5:27 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Dec 11, 5:43 AM EST | Special Marine Warning | TAE | 62 min | |
| Dec 11, 6:43 AM EST | Special Marine Warning | TAE | 62 min | |
| Dec 11, 11:24 AM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Dec 11, 2:43 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Dec 11, 5:29 PM EST | High Surf Warning | TAE | Bay, Franklin, Gulf, Walton | 17 hr |
| Dec 11, 6:01 PM EST | Coastal Flood Warning | TAE | Gulf | 16 hr |
| Dec 10, 10:10 PM EST | River Flood Warning | TAE | Terrell, Webster | 56 hr |
| Dec 10, 10:12 PM EST | River Flood Warning | TAE | Lee | 5 days |
| Dec 10, 10:15 PM EST | River Flood Advisory | TAE | Lee | 36 hr |
| Dec 11, 11:17 AM EST | River Flood Warning | TAE | Lee | 34 hr |
| Dec 11, 11:20 AM EST | River Flood Warning | TAE | Dougherty | 4 days |
| Dec 11, 11:20 AM EST | River Flood Warning | TAE | Baker, Mitchell | 24 hr |
| Dec 11, 11:20 AM EST | River Flood Warning | TAE | Decatur | 4 days |
| Dec 10, 10:45 PM EST | River Flood Warning | TAE | Dale | 3 days |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.